Topological Methods in Nonlinear Analysis

Fixed point approaches to the solution of integral inclusions

Daniel C. Biles, Mark P. Robinson, and John S. Spraker

Full-text: Open access


Solutions to generalizations of the Volterra and Hammerstein integral inclusions are found by using the fixed point theorems of Covitz-Nadler and Bohnenblust-Karlin. Several illustrative examples are presented. Some conditions are given which also allow Lipschitz solutions to be obtained.

Article information

Topol. Methods Nonlinear Anal., Volume 25, Number 2 (2005), 297-311.

First available in Project Euclid: 23 June 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Biles, Daniel C.; Robinson, Mark P.; Spraker, John S. Fixed point approaches to the solution of integral inclusions. Topol. Methods Nonlinear Anal. 25 (2005), no. 2, 297--311.

Export citation


  • R. P. Agarwal and D. O'Regan, Existence criteria for operator inclusions in abstract spaces , J. Comput. Appl. Math., 113 (2000), 183–193 \ref\key 2
  • J. Appell, E. DePascale, H. T. Nguyen and P. P. Zabreĭko, Nonlinear integral inclusions of Hammerstein type , Topol. Methods Nonlinear Anal., 5 (1995), 111–124 \ref\key 3
  • J. P. Aubin and A. Cellina, Differential Inclusions, Springer–Verlag, Berlin (1984) \ref\key 4
  • J. P. Aubin and H. Frankowska, Set-Valued Analysis, Birkhäuser, Boston (1990) \ref\key 5
  • H. F. Bohnenblust and S. Karlin, On a theorem of Ville , 155–160, Contributions to the Theory of Games (H. W. Kuhn and A. W. Tucker, eds.), I , Princeton University Press (1950) \ref\key 6
  • A. Bulgakov and L. N. Lyapin, Some properties of the set of solutions for the Volterra–Hammerstein integral inclusions , Differential Equations, 14(1978), 1043–1048 \ref\key 7
  • T. Cardinali and N. S. Papageorgiou, Hammerstein integral inclusions in reflexive Banach spaces , Proc. Amer. Math. Soc., 127 (1999), 95–103 \ref\key 8
  • K. C. Chang, Free boundary problems and set-valued mappings , J. Differential Equations, 49 (1983), 1–28 \ref\key 9
  • J.-F. Couchouron and M. Kamenski, An abstract topological point of view and a general averaging principle in the theory of differential inclusions , Nonlinear Anal., 42 (2000), 1101–1129 \ref\key 10
  • J.-F. Couchouron and R. Precup, Existence principles for inclusions of Hammerstein type involving noncompact acyclic multivalued maps , Electron. J. Differential Equations, 2002\rom, No. 4 (2002), 1–21 \ref\key 11
  • H. Covitz and S. B. Nadler, Jr., Multi-valued contraction mappings in generalized metric spaces , Israel J. Math., 8 (1970), 5–11 \ref\key 12
  • K. Deimling, Multivalued Differential Equations, Walter de Gruyter, Berlin (1992) \ref\key 13
  • M. Frigon, Théorèmes d'existence de solutions d'inclusions différentielles , 51-87, Topological Methods in Differential Equations and Inclusions (A. Granas and M. Frigon, eds.), Kluwer Academic, Dordrecht (1995)
  • \ref\key 14 K. Glashof and J. Sprekels, An application of Glicksberg's theorem to set valued integral equations arising in the theory of thermostats , SIAM J. Math. Anal., 12(1981), 477–486 \ref\key 15 ––––, The regulation of temperature by thermostats and set-valued integral equations , J. Integral Equations, 4 (1982), 95–112 \ref\key 16
  • R. Kannan and D. O'Regan, A note on the solution set of integral inclusions , J. Integral Equations Appl., 12 (2000), 85–94 \ref\key 18
  • H. Mönch, Boundary value problems for nonlinear ordinary differential equations of second order in Banach spaces , Nonlinear Anal., 4 (1980), 985–999 \ref\key 19
  • D. O'Regan, Integral inclusions of upper-semicontinuous or lower-semicontinuous type , Proc. Amer. Math. Soc., 124 (1996), 2391–2399 \ref\key 20 ––––, Nonlinear alternatives for multivalued maps with applications to operator inclusions in abstract spaces , Proc. Amer. Math. Soc., 127(1999), 3557–3564 \ref\key 21
  • D. O'Regan and R. Precup, Fixed point theorems for set-valued maps and existence principles for integral inclusions , J. Math. Anal. Appl., 245 (2000), 594–612 \ref\key 22
  • D. O'Regan and R. Precup, Integrable solutions of Hammerstein integral inclusions in Banach spaces , Dynam. Contin. Discrete Impuls. Systems Ser. A: Math. Anal., 9 (2002), 165–176 \ref\key 23
  • N. S. Papageorgiou, On multivalued semilinear evolution equations , Tamkang J. Math., 20(1989), 71–82 \ref\key 24
  • A. Petrusel, Integral inclusions. Fixed point approaches , Annales Societatis Mathematicae Polonae Ser. I: Commentationes Mathematicae, 40 (2000), 147-158 \ref\key 25
  • \plsmc L. Rybiäski, On Carathéodory type selections , Fund. Math., 125 (1985), 187–193